Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 64, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 25, 2009, 8:36 PM EDT for Rockcastle County, Kentucky. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2009, 8:36 PM EDT (00:36 UTC)
- Expired
- Sep 25, 2009, 10:15 PM EDT
- In force
- 99 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Rockcastle County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 260036
FFWJKL
KYC203-260330-
/O.NEW.KJKL.FF.W.0064.090926T0036Z-090926T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
836 PM EDT FRI SEP 25 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1130 PM EDT
* AT 825 PM EDT...THE PUBLIC REPORTED WATER OVER A BRIDGE
ALONG HIGHWAY 1912 JUST NORTH OF HIGHWAY 1004 IN THE ORLANDO
AREA. HIGH WATER WAS ALSO REPORTED ALONG CLIMAX ROAD IN THE
ORLANDO AREA. THE PUBLIC REPORTED THAT WATER ALONG WOLFE
CREEK WAS STILL RISING.
FLASH FLOODING ALONG WOLFE CREEK AND SMALLER TRIBUTARIES NEAR
THE ORLANDO AREA WILL CONTINUE THROUGH THIS EVENING. THOSE
THAT LIVE NEAR AND ALONG THE CREEK SHOULD SEEK HIGHER GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3739 8426 3736 8423 3735 8426 3737 8428
3738 8428
$$
GEOGERIAN1 follow-up statement
000
WGUS73 KJKL 260215
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EDT FRI SEP 25 2009
KYC203-260223-
/O.CAN.KJKL.FF.W.0064.000000T0000Z-090926T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKCASTLE KY-
1015 PM EDT FRI SEP 25 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ROCKCASTLE
COUNTY...
REPORTS FROM THE PUBLIC HAVE INDICATED THAT RISES ALONG ROUNDSTONE
CREEK HAVE SLOWED NEAR THE ORLANDO AREA. WHILE THE FLASH FLOOD
WARNING IS CANCELLED...AN AREAL FLOOD WARNING HAS BEEN
ISSUED...WHICH INCLUDES THE ORLANDO AREA. THE AREAL FLOOD WARNING
WILL EXPIRE AT 8 AM SATURDAY MORNING.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3739 8426 3736 8423 3735 8426 3737 8428
3738 8428
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 7:42 PM EDT, 54 minutes earlier.
Area forecast discussion, Sep 25, 7:42 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 742 PM EDT FRI SEP 25 2009 .SHORT TERM.../TONIGHT THROUGH SUNDAY/ SHRA/TSRA HAVE BEGUN TO OVER SPREAD OUR SRN COUNTIES. HEAVIEST CONCENTRATION WAS ALONG AND SOUTH OF THE HAL ROGERS PARKWAY BUT THE TREND IS NORTH. WITH ADDITIONAL ACTIVITY IN TN EXPECT TREND TO CONTINUE. CLOUD COVER HAS RESTRICTED FOR MOST OF THE CWFA...HOWEVER THE CELLULAR NATURE OF THE CLOUDS IN THE SOUTH HAVE ALLOWED THOSE LOCATIONS TO EXCEED THEIR FCST HIGHS BY A COUPLE DEG. WITH THE SETTING SUN THE CLOUDS SHOULD RETURN TO STRAUS AND COVERAGE WILL INCREASE TO BLANKET OVC. THIS WILL HOLD LOW TEMPS UP AND EVEN WITH LIKELY POPS TONIGHT AND NEARLY 100 POP ON SAT WILL KEEP TEMPS A DEG OR TWO BETWEEN THE MOS MAX/MIN RANGE. MODELS IN GOOD AGREEMENT ON THE PASSAGE OF THE COLD FNT SAT AFTERNOON/EVENING AND THE CESSATION OF THE HEAVY PCPN. COULD BE A FEW LINGERING SPRINKLES BEHIND THE FNT BUT THE HEAVY PCPN WILL END BY MIDNIGHT SAT NIGHT. WILL UPDATE THE FLASH FLOOD WATCH THIS EVENING TO REFRESH THE WORDING BUT THE TIMING STILL LOOKS GOOD. ACCUMULATED PCPN FCST TO RANCE FROM 3-4 INCHES IN THE KY AND CUMBERLAND RIVER HEADWATERS DOWN TO 1.5 TO 2 TOWARDS THE I-75 AND I-64 CORRIDORS. .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/ MODELS ARE IN GOOD AGREEMENT UNTIL THE END OF THE PERIOD. UPPER LEVEL LOW PRESSURE OVER THE NORTHERN TIER...MINNESOTA PIVOTS DOWN INTO THE GREAT LAKES REGION. IN RESPONSE...CORRESPONDING SFC FRONTAL BOUNDARY SWEEPS ACROSS THE REGION MONDAY MORNING. MODELS INDICATE A LIMITED AMOUNT OF MOISTURE WITH THIS FAST MOVING BOUNDARY. BUT WITH SUCH A POTENT SYSTEM...GOOD BOUNDARY LAYER DYNAMICS...COULD NOT RULE OUT SOME ISOLD TO SCT SHOWERS ALONG THE FRONT ITSELF. THEREFORE... REINTRODUCED A SLIGHT POP INTO THE FORECAST BY DAWN MONDAY. A MUCH COOLER...DRIER AIR MASS FILLS INTO EASTERN KENTUCKY BEHIND THE DEPARTING COLD FRONT FOR A TRUE TASTE OF SOME FALL LIKE WEATHER. THE REMAINDER OF THE EXTENDED FORECAST REMAINS DRY WITH A VERY GRADUAL MODERATION IN TEMPS. WITH THE OPERATIONAL GFS SO MUCH FASTER WITH THE SYNOPTIC PATTERN...AND A SECOND FRONTAL SYSTEM AT THE END OF THE PERIOD AS COMPARED TO THE ECMWF AND ENSEMBLE MEAN...DECIDED TO SLOW THE REBOUND OF TEMPERATURES THROUGH THE WEEK VERSUS MOS GUIDANCE. && .AVIATION.../00Z TO 24Z/...UPDATED NUMEROUS SHOWERS AND THUNDERSTORMS WITH IFR CONDITIONS WILL GENERALLY WEAKEN INTO THE EVENING HOURS...HOWEVER A RESURGENCE OF WIDESPREAD PRECIPITATION AND IFR CONDITIONS WILL MOVE BACK IN BEFORE DAWN AS A COLD FRONT AND AN ASSOCIATED LOW PRESSURE SYSTEM NEAR THE AREA. RAIN WILL BE HEAVY AT TIMES DURING THE DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...DUSTY LONG TERM....RAY AVIATION...GEOGERIAN
Hazardous weather outlook, Sep 25, 3:46 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 346 PM EDT FRI SEP 25 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 346 PM EDT FRI SEP 25 2009 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. HEAVY RAIN IS POSSIBLE ON SATURDAY AND SATURDAY EVENING AND MAY RESULT IN SOME LOCALIZED FLASH FLOODING. RAINFALL FROM THIS EXTENDED RAIN EVENT AND THE CURRENTLY SATURATED GROUND WILL CAUSE AREA RIVERS TO RISE BUT THEY SHOULD STAY BELOW FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF RAINFALL GREATER THAN ONE INCH AND ANY OBSERVATIONS OF LOCALIZED FLASH FLOODING. JJ/DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:43 PM EDT | Areal Flood Advisory | JKL | Leslie | 2 hr |
| Sep 25, 10:12 PM EDT | Areal Flood Warning | JKL | Rockcastle | 10 hr |
| Sep 26, 5:41 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 6 hr |
| Sep 26, 6:06 AM EDT | Flash Flood Warning | JKL | Pulaski, Wayne | 6 hr |
| Sep 26, 7:49 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 4 hr |
| Sep 26, 7:56 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 3 hr |
| Sep 26, 8:01 AM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle, Wayne | 4 hr |
| Sep 26, 8:20 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, Whitley | 4 hr |
| Sep 26, 8:40 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Lee, Leslie, Owsley, Perry and 1 more | 2 hr |
| Sep 26, 9:29 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 2 hr |
| Sep 26, 9:32 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Jackson, Owsley | 3 hr |
| Sep 26, 9:50 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more | 3 hr |
| Sep 26, 10:57 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 2 hr |
| Sep 26, 11:43 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 4 hr |
| Sep 26, 11:57 AM EDT | Areal Flood Warning | JKL | Rockcastle | 3 hr |
| Sep 26, 2:00 PM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Sep 26, 3:41 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Leslie, Magoffin, Perry | 2 hr |
| Sep 26, 4:35 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 113 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.